Alert archive / Maine / Wind Chill Advisories in 2011

Wind Chill Advisory 7, NWS Caribou, ME

February 21, 2011Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind chill advisory at Feb 21, 2011, 3:17 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Feb 22, 2011, 12:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2011, 3:17 PM EST (20:17 UTC)
In effect from
Feb 22, 2011, 12:00 AM EST
Expired
Feb 22, 2011, 3:15 AM EST
In force
3 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WWUS41 KCAR 212017
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST MON FEB 21 2011

MEZ001-003-004-010-220430-
/O.NEW.KCAR.WC.Y.0007.110222T1000Z-110222T1500Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
317 PM EST MON FEB 21 2011

...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EST TUESDAY. 

* WIND CHILL READINGS...AS LOW AS 31 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...8 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. 

&&

$$

MIGNONE
2 follow-up statements
336 
WWUS41 KCAR 220315
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1015 PM EST MON FEB 21 2011

MEZ001-003-004-010-221100-
/O.EXT.KCAR.WC.Y.0007.110222T0500Z-110222T1500Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
1015 PM EST MON FEB 21 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY.

* WIND CHILL READINGS...20 TO 30 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...8 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

&&

$$
765 
WWUS41 KCAR 220815
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 AM EST TUE FEB 22 2011

MEZ001-003-004-010-220915-
/O.CAN.KCAR.WC.Y.0007.000000T0000Z-110222T1500Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
315 AM EST TUE FEB 22 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 21, 7:20 AM EST, 7 hours 57 minutes earlier.

Area forecast discussion, Feb 21, 7:20 AM EST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
720 AM EST MON FEB 21 2011

.SYNOPSIS...
LOW PRESSURE WILL PASS WELL SOUTH OF THE STATE TODAY. STRONG HIGH
PRESSURE WILL BUILD IN FROM THE NORTHWEST TUESDAY AND CREST OVER
THE AREA THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE. HRRR MODEL INDICATES LIGHT SNOW ACROSS HANCOCK AND SOUTHERN
PENOBSCOT COUNTY TO END BY NOONTIME. HAVE UPDATED GRIDS TO INCREASE
POPS AND SNOW ACCUMULATIONS FOR THESE LOCATIONS FOR THIS MORNING.

COLD UPR LOW IS SETTLING OVER THE AREA TODAY WITH HIGHS EXPECTED
TO RANGE FROM SINGLE DIGITS IN THE ALLAGASH TO NEAR 20F ON THE
COAST. THE LOW PRESSURE SYSTEM CROSSING THE MID-ATLANTIC STATES
MAY SET OF A BRIEF PERIOD ON SNOW THIS MORNING TOWARDS THE WESTERN
PORTIONS OF ZONE 29 AND PERHAPS AS FAR NORTH AS BUCKSPORT BUT NO
ACCUMULATION IS EXPECTED AND CLOUDS WILL QUICKLY DEPART THE DOWN
EAST AREA THIS MORNING. ELSEWHERE SOME SCT CU SHOULD DEVELOP LATER
THIS MORNING. THESE CLOUDS ARE LIKELY TO THICKEN LATER TODAY AS
WARM ADVECTION WRAPS IN FROM QUEBEC ON THE NORTHERN END OF THE
UPPER LOW. THIS MAY SET OFF SNOW FLURRIES TOWARDS THE ST JOHN
VALLEY LATER TODAY. THESE CLOUDS WILL ALSO CAP LOW TEMPS TONIGHT
IN THE LOW SINGLE DIGITS WHILE CLEAR SKIES IN THE ALLAGASH WILL
ALLOW TEMPS TO PLUMMET WELL BELOW ZERO. TOWARDS BGR...EXPECT LOWS
NEAR ZERO TONIGHT UNDER CLEAR SKIES. NNW WINDS WILL TEND TO
INCREASE LATER TODAY AND MAINTAIN STRENGTH TONIGHT AS THE LOW
PRESSURE SYSTEM PULLS OUT INTO THE ATLANTIC AND A STRONG PRESSURE
GRADIENT DEVELOPS BETWEEN THE LOW AND THE HIGH IN THE GREAT LAKES REGION.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
STRONG PRESSURE GRADIENT REMAINS ACROSS THE AREA TUESDAY PRODUCING
GUSTY NORTHWEST WINDS. EXPECT SOME CLOUDS IN THE MORNING
ESPECIALLY ACROSS NORTHERN SECTIONS BUT THEN BECOMING SUNNY BY
AFTERNOON. STEEP UPPER RIDGE AND CORRESPONDING SURFACE HIGH
PRESSURE BUILDS ACROSS THE REGION ON WEDNESDAY WITH PLENTY OF
SUNSHINE AND TEMPERATURES JUST ABOVE NORMAL FOR THIS TIME OF THE
YEAR.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS STILL INDICATING STORM FOR FRIDAY BUT SOME DISCREPANCIES ON
THE TRACK. ECMWF HAS BEEN VERY CONSISTENT TRACKING LOW THROUGH
SOUTHERN MAINE WITH SIGNIFICANT SNOW FOR CENTRAL AND NORTHERN
SECTIONS. THIS TRACK WOULD MEAN A MIX OF SNOW AND RAIN ACROSS
DOWNEAST WHICH WOULD HOLD SNOW ACCUMULATIONS THERE DOWN. BOTH GFS
OPERATIONAL AND ENSEMBLE HAVE TRACK THROUGH NOVA SCOTIA AND MUCH
FASTER WITH THE SYSTEM WHICH KEEPS SNOWFALL MORE IN THE ADVISORY
RANGE (4-6 INCHES) WITH THE HIGHEST AMOUNTS CLOSER TO THE COAST.
GEM A GOOD COMPROMISE WITH TRACK THROUGH THE BAY OF FUNDY. THIS
TRACK WOULD MEAN WARNING SNOW (7 INCHES) FOR A MAJOR PORTION OF
OUR FORECAST AREA. HAD THOUGHTS ON RAISING POPS TO LIKELY BUT
TIMING ALSO BECOMING AN ISSUE WITH BOTH ECMWF AND GEM OVER 6 HOURS
SLOWER THAN PREVIOUS RUNS SO WITH SOME UNCERTAINTY IN BOTH TRACK
AND TIMING WITH KEEP POPS IN THE CHANCE CATEGORY FOR NOW.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR. NNW WINDS WILL INCREASE LATER TODAY WITH GUSTS
REACHING 20 MPH AT TIMES.

SHORT TERM: VFR CONDITIONS TUESDAY THROUGH THURSDAY AND THEN
LOWERING TO IFR IN PRECIPITATION ON FRIDAY. NORTHWEST WINDS WILL
GUST AS HIGH AS 25 KTS ON TUESDAY.

&&

.MARINE...
NEAR TERM: WILL ISSUE SCA STARTING AT 22Z AS WIND GUSTS INCREASE
ABOVE 25 KTS AND MAINTAIN THIS STRENGTH ALL NIGHT. LOOKS LIKE
WINDS WILL STAY UNDER GALE THIS ROUND.

SHORT TERM: SCA CONTINUES TUESDAY AND WEDNESDAY AS HIGH PRESSURE
BUILDS ACROSS THE WATERS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 PM EST
     TUESDAY FOR ANZ050>052.

&&

NEAR TERM...FOSTER/MCW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...FOSTER/MCW
MARINE...FOSTER/MCW/FOSTER
Hazardous weather outlook, Feb 21, 2:40 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
240 AM EST MON FEB 21 2011

MEZ001>006-010-011-015>017-029>032-220745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
240 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-220745-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
240 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:47 AM ESTSmall Craft AdvisoryCAR57 hr

Nearby

Wind Chill Advisories in Maine, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.